Alert archive / New Jersey / Heat Advisories in 2016
Heat Advisory 2, NWS New York, NY
NWS New York, NY issued this heat advisory at Jul 13, 2016, 4:23 PM EDT for 5 counties in New Jersey. It took effect at Jul 14, 2016, 12:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2016, 4:23 PM EDT (20:23 UTC)
- In effect from
- Jul 14, 2016, 12:00 PM EDT
- Expired
- Jul 14, 2016, 5:22 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WWUS71 KOKX 132023
NPWOKX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT WED JUL 13 2016
...HOT AND VERY HUMID ON THURSDAY...
NJZ004-006-103>108-140900-
/O.NEW.KOKX.HT.Y.0002.160714T1600Z-160715T0000Z/
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
423 PM EDT WED JUL 13 2016
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...
THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY.
* HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE LOWER
90S...AND DEWPOINTS IN THE LOWER 70S.
* TIMING...THURSDAY AFTERNOON AND EARLY EVENING.
* IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR HEAT
RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... THOSE WITH
CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...THOSE
WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.
TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.
TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.
&&
$$
GOODMAN4 follow-up statements
245 WWUS71 KOKX 140736 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 336 AM EDT THU JUL 14 2016 ...HOT AND VERY HUMID TODAY... NJZ004-006-103>108-150000- /O.CON.KOKX.HT.Y.0002.160714T1600Z-160715T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 336 AM EDT THU JUL 14 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 102 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
295 WWUS71 KOKX 141713 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 113 PM EDT THU JUL 14 2016 ...HOT AND VERY HUMID THIS AFTERNOON... NJZ004-006-103>108-150000- /O.CON.KOKX.HT.Y.0002.000000T0000Z-160715T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 113 PM EDT THU JUL 14 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...AROUND 100. * TIMING...INTO THE EARLY EVENING. * IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ JMC
555 WWUS71 KOKX 141902 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EDT THU JUL 14 2016 ...HOT AND HUMID WEATHER CONTINUES THROUGH FRIDAY... NYZ072>075-176-178-150315- /O.NEW.KOKX.HT.Y.0003.160715T1500Z-160715T2300Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 302 PM EDT THU JUL 14 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY. * HEAT INDEX VALUES...AROUND 95. * TIMING...FRIDAY AFTERNOON. * IMPACTS...HOT CONDITIONS WILL INCREASE THE RISK FOR HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY...THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. SENIORS AND THOSE WITH CHRONIC HEALTH PROBLEMS OR MENTAL HEALTH CONDITIONS ARE AT AN INCREASED RISK. HOMES WITHOUT AIR CONDITIONING CAN BE MUCH HOTTER THAN OUTDOOR TEMPERATURES. USE AIR CONDITIONING TO STAY COOL AT HOME OR GO TO A PLACE THAT HAS AIR CONDITIONING. CHECK ON VULNERABLE FRIENDS...FAMILY MEMBERS AND NEIGHBORS. TO FIND A NYC COOLING CENTER CALL 3-1-1 OR VISIT NYC.GOV/OEM TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. && $$ NJZ004-006-103>108-150000- /O.CON.KOKX.HT.Y.0002.000000T0000Z-160715T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 302 PM EDT THU JUL 14 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...AROUND 100. * TIMING...INTO EARLY THIS EVENING. * IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ JMC
199 WWUS71 KOKX 142122 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 522 PM EDT THU JUL 14 2016 ...HOT AND HUMID WEATHER CONTINUES THROUGH FRIDAY... NJZ004-006-103>108-142230- /O.CAN.KOKX.HT.Y.0002.000000T0000Z-160715T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 522 PM EDT THU JUL 14 2016 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HEAT ADVISORY. SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION EARLIER THIS EVENING RESULTED IN TEMPERATURES FALLING INTO THE UPPER 70S AND LOWER 80S. THEREFORE...THE HEAT ADVISORY HAS BEEN CANCELLED. $$ NYZ072>075-176-178-150900- /O.CON.KOKX.HT.Y.0003.160715T1500Z-160715T2300Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 522 PM EDT THU JUL 14 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... * HEAT INDEX VALUES...IN THE UPPER 90S DUE TO TEMPERATURES AROUND 90...AND DEWPOINTS IN THE MID 60S. * TIMING...FRIDAY AFTERNOON. * IMPACTS...HOT CONDITIONS WILL INCREASE THE RISK FOR HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY...THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE... THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. SENIORS AND THOSE WITH CHRONIC HEALTH PROBLEMS OR MENTAL HEALTH CONDITIONS ARE AT AN INCREASED RISK. HOMES WITHOUT AIR CONDITIONING CAN BE MUCH HOTTER THAN OUTDOOR TEMPERATURES. USE AIR CONDITIONING TO STAY COOL AT HOME OR GO TO A PLACE THAT HAS AIR CONDITIONING. CHECK ON VULNERABLE FRIENDS...FAMILY MEMBERS AND NEIGHBORS. TO FIND A NYC COOLING CENTER CALL 3-1-1 OR VISIT NYC.GOV/OEM TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this heat advisory went out at Jul 13, 3:42 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 13, 3:42 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service New York NY 342 PM EDT WED JUL 13 2016 .SYNOPSIS... High pressure remains over the northern Atlantic as a trough of low pressure remains in the vicinity of the mid Atlantic coast into coastal New England today through Thursday night. A cold front will move slowly across the area Friday night into Saturday as high pressure builds in for the remainder of the weekend. Another frontal system approaches for early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A ridge axis over the region from the mid Atlantic to eastern upstate New york will be moving into the northern Atlantic as a surface high also drifts offshore through today. Inland areas will begin to come under the influence of an upper trough as height gradually fall. Also the first in a series of shortwaves moves into the region. Surface based instability will be marginal by this afternoon with ML CAPE increasing to near 1000 J/KG. The best jet dynamics remain well to the north, across southeastern Canada. Will have just isolated to sct PoP from NYC metro north/west. There is a moderate risk for rip current development on the Atlantic beaches today. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Heights continue to gradually fall tonight into Thursday night as the upper trough digs into the western Great Lakes. A series of shortwaves rotate through the region as a surface trough remains along the mid Atlantic to New England coasts. Thus will have a chance of showers and thunderstorms through the period with the best chances Thursday afternoon into Thursday night with the best instability and CAPE. In addition the upper jet entrance region moves to west of the region by Friday morning. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... The latest deterministic models and ensembles continue to come into better agreement Friday into the upcoming weekend. Upper ridging will set up just offshore during this period with southwesterly flow aloft around the periphery of the ridge and from mean troughing over the Great Lakes and northeast. The ridge offshore may break down further early next week as a more well defined shortwave trough digs over the northeast. However, this is where timing and amplitude differences arise. Friday through Friday night...A pre-frontal trough will linger over the region with the main cold front off to the west. Only a slight chance of a shower or storm on Friday as there is no organized forcing other than the pre-frontal trough itself. There will be more of a westerly component to the surface winds, even near the coast which should help boast temperatures. 850 hPa temperatures are also progged to be 18C to 19C. Sided with the warmer guidance for high temperatures which gives lower 90s for NYC/NJ metro and the interior with upper 80s near the coast. It will also be humid with max heat indices in the middle 90s. The cold front will slowly move across the region Friday night, but not expecting any convection as there continues to be little support and the atmosphere is rather dry. Saturday through Sunday...Main change this period is to show a dry forecast for the whole weekend. The cold front will slowly move offshore Saturday with high pressure building in from the west through Sunday. High temperatures should end up near or just above normal both days with readings in the lower and middle 80s. Dew points should be in the lower to middle 60s, so it will not be quite as muggy on the weekend as it will be to end this week. Monday through Tuesday...The next frontal system will approach on Monday and could linger into Tuesday as a shortwave settles near the region. Will show a low chance PoP on Monday and slight chance on Tuesday for convection as instability and moisture increase. However, models have struggled with convective set ups this season and do not want to go any higher as confidence is low on this next system. Temperatures should average above normal. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A warm front will approach tonight, and pass through the Tri-State Region on Thursday. Mainly VFR conditions are expected through this evening. The CoSPA modeling of the showers over New Jersey still seems to be a good representation of how these are expected to evolve into this evening in the vicinity of New York City. As a result, the TAFs continue to indicate vicinity showers at Newark, Teterboro and White Plains. For the overnight, showers and thunderstorms are expected to develop after 05Z as the warm front gets closer. A four hour window for thunderstorms has been included in the TAFs, however, this should not be interpreted that thunderstorms will occur for the whole period. Instead, the window is due to timing uncertainty. VFR conditions return during the day on Thursday. There will be a chance for afternoon thunderstorms however as the warm front finally passes. Mainly southerly winds are expected through the TAF period, with subtle differences based on local effects. In addition, variability can be expected in and near thunderstorms. ...NY Metro Enhanced Aviation Weather Support... Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 KJFK TAF Comments: Showers may need to be included if the rain over New Jersey gets closer than currently expected. For now, this activity is expected to dissipate before it reaches the airport, perhaps producing a few sprinkles. KLGA TAF Comments: Amendments possible for any showers that develop this afternoon. KEWR TAF Comments: Some variability in wind direction can be expected through 00Z. Direction at times may back to around 160 degrees true. Amendments possible for any showers that develop this afternoon. KTEB TAF Comments:Amendments possible for any showers that develop this afternoon. KHPN TAF Comments: Amendments possible for any showers and thunderstorms that develop this afternoon. KISP TAF Comments: No unscheduled amendments expected. .OUTLOOK FOR 18Z Thursday through Monday... .Rest of Thursday...Scattered showers and thunderstorms possible. Mainly southerly winds will shift to the west by early Friday morning. .Friday...VFR conditions with southwest winds. .Saturday and Sunday...VFR conditions with southwest winds. The sea breeze however will back winds closer to the south at the coasts, especially on Sunday. .Monday...Thunderstorms may be possible depending on the speed of an approaching frontal system. && .MARINE... A southerly flow will persist across the forecast waters today into Thursday evening and become southwest to west Thursday night. High pressure remains over the northern Atlantic and a surface trough remains in the vicinity into Thursday, then shifts east Thursday night. Scattered thunderstorms will be possible this afternoon into Thursday night. Winds and seas are expected to remain below advisory levels into Thursday night. With a weak pressure gradient Friday through the weekend, winds and seas will remain below SCA levels. && .HYDROLOGY... Isolated to scattered showers and thunderstorms through Thursday night have the potential to produce 1/4 of an inch to 3/4 of an inch of rainfall, with locally higher amounts possible. No hydrologic problems are expected. No significant precipitation is expected Friday into the beginning of next week. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...DS/MET NEAR TERM...Goodman/DS/MET SHORT TERM...MET LONG TERM...DS AVIATION...JMC MARINE...Goodman/DS/MET HYDROLOGY...DS/MET
Hazardous weather outlook, Jul 13, 3:17 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 317 AM EDT WED JUL 13 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-141000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 317 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-141000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Heat Advisories in New Jersey, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.